Notre Dame Journal of Formal Logic
- Notre Dame J. Formal Logic
- Volume 53, Number 4 (2012), 511-523.
Generic Expansions of Countable Models
We compare two different notions of generic expansions of countable saturated structures. One kind of genericity is related to existential closure, and another is defined via topological properties and Baire category theory. The second type of genericity was first formulated by Truss for automorphisms. We work with a later generalization, due to Ivanov, to finite tuples of predicates and functions.
Let be a countable saturated model of some complete theory , and let denote an expansion of to the signature which is a model of some universal theory . We prove that when all existentially closed models of have the same existential theory, is Truss generic if and only if is an e-atomic model. When is -categorical and has a model companion , the e-atomic models are simply the atomic models of .
Notre Dame J. Formal Logic Volume 53, Number 4 (2012), 511-523.
First available in Project Euclid: 8 November 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 03C10: Quantifier elimination, model completeness and related topics
Secondary: 20B27: Infinite automorphism groups [See also 12F10] 03C50: Models with special properties (saturated, rigid, etc.)
Barbina, Silvia; Zambella, Domenico. Generic Expansions of Countable Models. Notre Dame J. Formal Logic 53 (2012), no. 4, 511--523. doi:10.1215/00294527-1722728. https://projecteuclid.org/euclid.ndjfl/1352383229